Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Dizzy from Efavirenz
May 11, 2000

I've been on a combination of Combivir & Efavirenz for 3 months and am very happy with the results: Viral Load has gone from >75,000 to <40 & T4 have increased from 180 to 431. So I am not looking to change this cocktail. However I am still suffering from Dysphoria. Some days are ok but other days it is dangerous for me to leave the house. My doctor doesn't want me to cut down the Efavirenz dosage (I don't really want to) but we aren't really getting anywhere in controlling my dizziness. Any suggestions would be really appreciated. Mark

Response from Dr. Pavia

Mark,

Side effects that persist for 3 months can be tough to get rid of, as opposed to those you have in the first few weeks. If you haven't already tried it, try moving your efavirenz dose up in the evening perhaps to dinner time, or even earlier. That tends to shift the highest blood concentrations into the night when you are sleeping. You can try increasing your fluid intake, cutting down on alcohol and caffeine, and see if those help as well. Don't cut the dose down based on what we know so far. If all else fails, you could consider switching the efavirenz to nevirapine. In someone who has already responded, there is an extremely high chance your viral load will remain undetectable.

Andrew T. Pavia, M.D.



Previous
Genotype Test Not Conclusive
Next
Switching regimen Combivir to Epivir and Zerit

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement